HOW THE ACTIVE INGREDIENTS IN EXCEDRIN HEADACHE & MIGRAINE RELIEF WORK TOGETHER TO STOP HEADACHES

May 30, 2024 at 5:50 AM
{"terms": "excedrin,excedrin com,excedrin costco,excedrin ingredients,prescription excedrin,excedrin excedrin,excedrin target,excedrin aspirin,excedrin nighttime,pastillas excedrin", "referrerAdCreative": "excedrin"}

Evidence suggests that the use of combination analgesics such as Excedrin offer advantages in the treatment of headaches by targeting pain in more than one way.[3]

Excedrin’s specialized formula contains two pain relievers (acetaminophen and aspirin) plus an amplifier (caffeine) that work together to target head pain.   Aspirin is a non-steroidal anti-inflammatory drug or NSAID.  Aspirin helps to block the production of pain signaling chemicals called prostaglandins.  The way in which acetaminophen works is still not well understood.  However, it is believed to elevate the pain threshold. This allows you to tolerate more pain, therefore providing pain relief. Finally, caffeine has been shown to increase the potency of aspirin and acetaminophen by up to 40 percent. This means less acetaminophen and aspirin is needed to relieve your migraine pain when combined with caffeine.[3,4,5]

Acetaminophen, aspirin and caffeine, when taken as directed, provide clinically proven headache relief. Excedrin is a combination of these ingredients: two pain relievers, plus an amplifier to enhance the analgesic effect.

Acetaminophen, also known as paracetamol, should not be taken with other medicines that also contain acetaminophen.  Acetaminophen is contained in many medicines to treat pain, fever, symptoms of cold and flu, and sleep medicines.  Do not take more than recommended dose, as this may be harmful, including serious harm to your liver.  If you have liver or kidney disease, talk to your doctor before taking acetaminophen.​

Relatedsearches

CAFFEINE: A KEY INGREDIENT TO THE EXCEDRIN LIST

You may have heard that caffeine can cause or exacerbate headaches, and if so, you’re probably wondering why there’s caffeine in most Excedrin pain relief products.

It’s true that caffeine can be a headache trigger in certain situations, but that’s far from the full story.

Caffeine is referred to as an ‘analgesic adjuvant’. This means that it helps to boost the effects of certain pain relievers. In the case of Excedrin pain relief products, caffeine boosts the pain-relieving effects of aspirin and acetaminophen – making these medicines up to 40% more effective.

That’s why you’ll find caffeine in almost all Excedrin pain relief products. Only Excedrin PM Headache does not contain caffeine, as caffeine consumed too close to bedtime can keep you from getting a good night’s sleep.

Head Care Replenish +Focus also contains caffeine to help support focus.